Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Lectures on Morse theory, old and new

Author: Raoul Bott
Journal: Bull. Amer. Math. Soc. 7 (1982), 331-358
MSC (1980): Primary 58E05
Link to commentary: Bull. Amer. Math. Soc., 48 (2011), no. 4, 517--523.
MathSciNet review: 663786
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [A-B] M. Atiyah and R. Bott, On the Yang-Mills equations over Riemann surfaces, Inst. Hautes Études Sci. Publ. Math., Preprint. MR 702806
  • [BI] R. Bott, Nondegenerate critical manifold, Ann. of Math. (2) 60 ( 1954), 248-261. MR 64399
  • [B2] R. Bott, The periodicity theorem for the classical groups, Ann. of Math. (2) 70 2 (1959), 179-203.
  • [B3] R. Bott, On the iteration of closed geodesics and the Sturm intersection theory, Comm. Pure Appl. Math. 9 (1956), 171-206. MR 90730
  • [G-M] D. Gromoll and W. Meyer, On differentiable functions with isolated critical points. Topology 8 ( 1969), 361-369. MR 246329
  • [H] G. Harder, Eine Bemerkung Zu einer Arbeit von P. E. Newstead, J. für Math. 242 (1970), 16-25. MR 262246
  • [H-N] G. Harder and M. S. Narasimhan, On the cohomology groups of moduli spaces of vector bundles over curves, Math. Ann. 212 (1975), 215-248. MR 364254
  • [K] W. Klingenberg, Lectures on closed geodesics, Die Grundlehren der Mat. Wissenschaften, vol. 230, Springer-Verlag, Berlin and New York, 1978. MR 478069
  • [L-S] L. Lyusternik and L. Schnirelmann, Topological methods in the calculus of variations, Gosndarstv. Izdat. Tehn-Teor. Lit., Moscow, 1930.
  • [N] P. E. Newstead, Stable bundles of rank 2 and odd degree over a curve of genus 2, Topology 7 (1968), 205-215. MR 237500
  • [S] C. S. Seshadri, Space of unitary vector bundles on a compact Riemann surface, Ann. of Math. (2)85 (1967), 303-336. MR 233371
  • [S-B] H. Samelson and R. Bott, Applications of the theory of Morse to symmetric spaces, Amer. J. Math. 80 (1968), 965-1029. MR 105694
  • [S-S] S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc. 73 (1967), 747-817. MR 228014
  • [T] R. Thorn, Sur une partition en cellules associée aune fonction sur une varitè, C. R. Acad. Sci. Paris Sér. A-B 228 (1949), 973-975. MR 29160

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 58E05

Retrieve articles in all journals with MSC (1980): 58E05

Additional Information


American Mathematical Society